AF Association
13,621 members16,502 posts

My AF problems

Af was detected in 2012 for me with 240bpm. First Cordarone 100 was given thrice daily. Thereafter reduced to 50 mg. I have taken the medicine till 2016. Later another Cardiologist switch me over to Bisoprolol 2.5 . Last September Holter showing AF of 76 bpm. Bisoprolol dose increased to 5 mg. Can anyone say that I will remain safe with this drug? Or I have to restart Cordarone again?

2 Replies
oldestnewest

I know Bisoprolol is often used by cardiologists as it's thought to be very safe- it seems to be working well for you. Others will tell you how they get with it, I had to stop taking it as my resting pulse is often in the 40s so it wasn't;t suitable but lots of people here have it

Reply

Hello Das

Welcome back to the forum. I'm sorry your post has not received many replies. There are so many posts that important questions like yours can easily be overlooked.

Looking back I notice you have a history of grand mal epilepsy and hypertension, and have had a normal coronary angiogram after a positive treadmill test for chest pain.

You developed paroxysmal AF, suffered Amiodarone toxicity and now take Bisoprolol. You have not had an ablation.

To answer your questions,

1. Thudding or a banging sensations in the chest are commonly associated with ectopic beats. Because of a slight delay, the ventricles fill with more blood than usual, and have to pump harder the next beat. They are nearly always not serious but can become very uncomfortable if frequent

2. No doctor will ever treat you again with Amiodarone after your toxicity problems. Bisoprolol is much safer though it does not suit some, who may be very dose sensitive. Others here have done well on it. Hopefully they will come on board to advise. I have not taken it.

Clearly we can not advise about your medication regime. We are not qualified to do that. As you know, there is a lot to be gained by accessing the medical information on the AFA website via the link top right. Also by searching the thousands of posts accessible via the search box again top right. That said I do admit that I am often too lazy to do that, preferring to let the generous folk of this forum do the work for me.

Again sorry not so many of us got back to you sooner, it was just a matter of it being so busy on here recently and the delayed hangovers of the holiday period.

If you draw a blank in future, simply bump your post back to the top, by briefly adding something something like "Help needed ☹️"

Reply

You may also like...